U.S. doctors online nowAsk doctors free
A 42-year-old member asked:

Can thrombocytopenia be induced by chemotherapy?

2 doctor answers4 doctors weighed in
Dr. Christian Schultheis
Hematology and Oncology 25 years experience
Yes: Certain chemotherapy drugs have a higher likelihood of thrombocytopenia.
Created for people with ongoing healthcare needs but benefits everyone.
Dr. Carlos Encarnacion
Medical Oncology 36 years experience
Yep: All blood cell lines (including platelets) can be affected by chemotherapy, some chemos more than others. Your doctor will check your CBC regularly for this. If you notice undue bleeding, though, make sure to let him/her know.
Created for people with ongoing healthcare needs but benefits everyone.

Related questions

A 29-year-old female asked:
Which one can cause drug-induced thrombocytopenia, active or inactive ingredients?
1 doctor answer1 doctor weighed in
A 42-year-old member asked:
What is heparin-induced thrombocytopenia type 2?
1 doctor answer1 doctor weighed in
A 26-year-old male asked:
How does warfarin cause Heparin induced Thrombocytopenia?
1 doctor answer1 doctor weighed in
Last updated Dec 15, 2020
Connect with a U.S. board-certified doctor by text or video anytime, anywhere.
24/7 visits - just $39!
50% off with $15/month membership

Disclaimer:

Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.